Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 280, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2025, 4:59 PM MDT for Sheridan County, Nebraska. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2025, 4:59 PM MDT (22:59 UTC)
- Expired
- Jul 26, 2025, 5:45 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 165 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:05 PM MDT | TSTM WND GST 51 | Rushville, NE | |
| Jul 26, 5:05 PM MDT | HAIL 1 | Rushville, NE | Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 4:43 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.0 hours before the alert went out and 407 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1515 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 121 kt
- 0-1 km storm-relative helicity
- -3421 m²/s²
- 0-3 km storm-relative helicity
- -1640 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 20.8
The text
As transmitted.
812
WUUS53 KLBF 262259
SVRLBF
NEC161-262345-
/O.NEW.KLBF.SV.W.0280.250726T2259Z-250726T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
459 PM MDT Sat Jul 26 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Central Sheridan County in the Panhandle of Nebraska...
* Until 545 PM MDT.
* At 459 PM MDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Gordon to 8 miles southeast of
Hay Springs, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gordon, Rushville, Clinton, Lone Butte, Highway 27 crossing the
Niobrara River, Smith Lake State Wildlife Management Area, Mount
Maria, Highway 250 crossing the Niobrara River, Walgren Lake State
Recreation Area, and Intersection of Highway 27 and Mills Road.
This includes the following highways...
Highway 20 between mile markers 83 and 111.
Highway 250 between mile markers 22 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4280 10209 4244 10212 4224 10273 4253 10276
4293 10243
TIME...MOT...LOC 2259Z 279DEG 24KT 4287 10236 4256 10262
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
433
WWUS53 KLBF 262313
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
513 PM MDT Sat Jul 26 2025
NEC161-262345-
/O.CON.KLBF.SV.W.0280.000000T0000Z-250726T2345Z/
Sheridan NE-
513 PM MDT Sat Jul 26 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL SHERIDAN COUNTY...
At 513 PM MDT, a severe thunderstorm was located over Rushville,
moving southeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Gordon, Rushville, Clinton, Lone Butte, Highway 27 crossing the
Niobrara River, Smith Lake State Wildlife Management Area, Mount
Maria, Highway 250 crossing the Niobrara River, Walgren Lake State
Recreation Area, and Intersection of Highway 27 and Mills Road.
This includes the following highways...
Highway 20 between mile markers 83 and 111.
Highway 250 between mile markers 22 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4280 10209 4244 10212 4224 10273 4253 10276
4293 10243
TIME...MOT...LOC 2313Z 302DEG 23KT 4272 10247
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:22 PM MDT, 37 minutes earlier. Its key messages:
- A Marginal risk (Level 1 of 5) for severe weather exists for areas along and west of Highway 83 late this afternoon and evening. The greatest threat will be damaging winds.
- The combination of hot temperatures and high humidity will lead to dangerous heat indices both Sunday and Monday afternoon. Extreme Heat Warnings and Heat Advisories are in effect for much of western and north central Nebraska for both Sunday and Monday.
- A slow moving cold front will bring a threat for thunderstorms and heavy rainfall during the Tuesday night through Thursday night timeframe. Highs will cool into the 70s Wednesday through Friday.
Area forecast discussion, Jul 26, 4:22 PM MDT, 37 minutes before
Area Forecast Discussion National Weather Service North Platte NE 522 PM CDT Sat Jul 26 2025 .KEY MESSAGES... - A Marginal risk (Level 1 of 5) for severe weather exists for areas along and west of Highway 83 late this afternoon and evening. The greatest threat will be damaging winds. - The combination of hot temperatures and high humidity will lead to dangerous heat indices both Sunday and Monday afternoon. Extreme Heat Warnings and Heat Advisories are in effect for much of western and north central Nebraska for both Sunday and Monday. - A slow moving cold front will bring a threat for thunderstorms and heavy rainfall during the Tuesday night through Thursday night timeframe. Highs will cool into the 70s Wednesday through Friday. && .SHORT TERM /THROUGH SUNDAY NIGHT/... Issued at 224 PM CDT Sat Jul 26 2025 A surface trough will be located across the western panhandle and eastern Colorado. Isolated storms will initiate along and east of this trough by 21Z, and may become scattered in areas west of Highway 83 this evening. Deep layer shear will be around 25kts. An inverted-v thermodynamic profile suggest the primary threat with storms will be damaging winds. Sunday, hot and humid conditions. Highs Sunday look to climb into the upper 90s to low 100s, and will again lead to dangerously hot and humid conditions. An Extreme Heat Warning has been issued for Boyd, Holt, Garfield and Wheeler County in north central Nebraska, where humidity is highest. This is where heat index values of 105 or higher is expected. Heat index values around 100 are expected for areas as far west as a Valentine through Ogallala line. Therefore, a Heat Advisory has been issued. Relief from the heat Sunday night, as overnight lows fall into the mid and upper 60s. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 224 PM CDT Sat Jul 26 2025 Another dangerously hot day Monday, as temperatures in the upper 90s to low 100s again combine with humidity across the area. The Extreme Heat Warning remains in place for Monday in the same area as Sunday, where again heat index values of 105 or higher is expected. A Heat Advisory also in effect again for areas east of a Valentine through Ogallala line. By late Monday afternoon, a surface trough will become a focus for isolated thunderstorm development. Chance POPS Monday night across north central Nebraska as a cold front moves into northern Nebraska overnight. A few of these storms could be strong, with modest deep layer shear. The cold front will advance through the northerly half of the area on Tuesday, bringing relief from the heat across the north. Southwest Nebraska will still reach the mid 90s however. An active weather pattern begins Tuesday and lasts through Friday. A large upper trough centered over Hudson Bay will slowly move east, as the upper trough to our north and upper ridge to our south interact with a frontal boundary dropping slowly southward Tuesday through Thursday. This will bring likely to categorical POPs Tuesday night with likely POPS into Wednesday night, followed by Chance POPS Thursday into Friday. The 12Z GFS and ECMWF ensembles both indicate widespread rainfall. Given the high PWATs expected, heavy rainfall at times could lead to localized flooding. WPC has a Marginal Risk for excessive rainfall for the region, including all of western and north central Nebraska Tuesday night through Thursday morning. Highs cool into the mid 70s to low 80s Wednesday and the low to mid 70s Thursday and Friday, with easterly winds and considerable cloudiness. Highs slightly warmer by next Saturday in the mid 70s to mid 80s. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 519 PM CDT Sat Jul 26 2025 Outside of convection, VFR conditions are expected through the forecast period. Main concern will focus on developing thunderstorms to the west. Scattered to widespread activity is prevalent invof BFF to AIA and this will continue to push east through this evening. Damaging wind gusts appear to be the hazard of greatest concern and this threat appears possible at either terminal though confidence appears greatest at VTN for now. Have included a TEMPO group to account for the stronger outflow gusts. Both terminals should be cleared by Midnight and that will leave the remainder of the forecast period dry and mostly clear to clear. Did maintain a mention of some low-clouds at VTN around sunrise but confidence is low in this occurring at this time. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Sunday for NEZ005-006-008-009-025>027-036>038-057>059-069>071. Heat Advisory from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Monday for NEZ005-006-008-009-025>027-036>038-057>059-069>071. Extreme Heat Warning from noon to 8 PM CDT Sunday for NEZ007- 010-028-029. Extreme Heat Warning from noon to 8 PM CDT Monday for NEZ007- 010-028-029. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...NMJ
Hazardous weather outlook, Jul 26, 2:41 PM MDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 341 PM CDT Sat Jul 26 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-272045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 341 PM CDT Sat Jul 26 2025 /241 PM MDT Sat Jul 26 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Scattered thunderstorms are possible into this evening across portions of western Nebraska. These storms may pose a risk for damaging wind gusts near and west of Highway 83. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Dangerously hot and humid conditions are expected across much of western and north central Nebraska both Sunday and Monday afternoon. An Extreme Heat Warning and Heat Advisory is in effect for portions of western and north central Nebraska both days, where heat index values from around 100 to in excess of 105 are expected. Isolated strong to severe thunderstorms are possible Monday afternoon and evening, primarily across north central Nebraska. Thunderstorms chances increase Tuesday night through Thursday night. Heavy rainfall will be the main concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 26, 3:46 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
346 PM MDT Sat Jul 26 2025
NEZ004-262230-
Sheridan NE-
346 PM MDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SHERIDAN COUNTY
THROUGH 430 PM MDT...
At 346 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hay Springs, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hay Springs, Intersection of Beaver Creek Road and White Clay Creek
Road, Intersection of Highway 87 and Craven Creek Road, Intersection
of Highway 87 and Larabee Road, Mount Maria, and Metcalf State
Wildlife Management Area.
This includes Highway 20 between mile markers 74 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4300 10252 4300 10245 4291 10217 4264 10277
4277 10278 4278 10277 4278 10279 4280 10279
TIME...MOT...LOC 2146Z 237DEG 29KT 4278 10266
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:39 AM MDT | Extreme Heat Watch | LBF | Boyd, Garfield, Holt, Wheeler | 11 hr |
| Jul 26, 1:39 AM MDT | Extreme Heat Watch | LBF | Boyd, Garfield, Holt, Wheeler | 11 hr |
| Jul 26, 4:32 AM MDT | Dense Fog Advisory | LBF | Frontier, Lincoln | 4 hr |
| Jul 26, 12:32 PM MDT | Heat Advisory | LBF | Blaine, Brown, Chase, Cherry, Custer, Frontier and 10 more | 30 hr |
| Jul 26, 12:32 PM MDT | Heat Advisory | LBF | Blaine, Brown, Chase, Cherry, Custer, Frontier and 11 more | 54 hr |
| Jul 26, 12:32 PM MDT | Extreme Heat Warning | LBF | Boyd, Garfield, Holt, Wheeler | 30 hr |
| Jul 26, 12:32 PM MDT | Extreme Heat Warning | LBF | Boyd, Garfield, Holt, Wheeler | 54 hr |
| Jul 26, 3:46 PM MDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Jul 26, 4:10 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 50 min |
| Jul 26, 4:46 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 44 min |
| Jul 26, 5:06 PM MDT | Special Weather Statement | LBF | Deuel | 39 min |
| Jul 26, 5:28 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 47 min |
| Jul 26, 5:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 46 min |
| Jul 26, 5:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.